Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 19, NWS Cheyenne, WY

December 10, 20108 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Dec 10, 2010, 4:25 PM MST for 8 counties in Nebraska. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2010, 4:25 PM MST (23:25 UTC)
Expired
Dec 11, 2010, 5:00 PM MST
In force
25 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2302 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WWUS75 KCYS 102325
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MST FRI DEC 10 2010

...A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 8 PM THIS
EVENING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.STRONG AND GUSTY WINDS WILL OCCUR ACROSS THE AREA THROUGH THE
REST OF THE AFTERNOON AND INTO THIS EVENING. THE STRONG WINDS
WILL BE PRODUCED BY A COMBINATION OF VERY STRONG WINDS OVER THE
REGION IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE
PRESSURE OVER THE CENTRAL ROCKIES. THE MAIN AREAS IMPACTED BY
THESE WINDS WILL BE ARLINGTON...BORDEAUX AND THE VEDAUWOO AREA.

WYZ104-106-110-116-117-110300-
/O.CON.KCYS.HW.W.0020.000000T0000Z-101211T0300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
425 PM MST FRI DEC 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP 
  TO 60 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO A MORE 
  NORTHERLY DIRECTION BEHIND A COLD FRONT LATE THIS AFTERNOON OR 
  EARLY THIS EVENING. STRONG WIND GUSTS WILL PERSIST FOR A FEW 
  HOURS AFTER THE COLD FRONT PASSAGE. 

* OBSERVED WINDS...WINDS HAVE BEEN SUSTAINED AT 30 TO 45 MPH 
  WITH GUSTS UP TO 60 MPH IN THE WARNED AREA SINCE NOON. 

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR 
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-019>021-054-055-095-096-110300-
/O.NEW.KCYS.WI.Y.0019.101210T2325Z-101211T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
425 PM MST FRI DEC 10 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 


* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...WESTERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP
  TO 50 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO THE NORTHWEST
  THIS EVENING AS THE COLD FRONT MOVES THROUGH THE PANHANDLE. THE
  STRONG WINDS WILL CONTINUE FOR A FEW HOURS AFTER THE FRONTAL
  PASSAGE.

* OBSERVED WINDS...WINDS HAVE ALREADY BEEN SUSTAINED AT OVER 30
  MPH FOR SOME LOCATIONS...WITH GUSTS AT OR ABOVE 50 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE
  WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LUNDQUIST
6 follow-up statements
401 
WWUS75 KCYS 110252
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
752 PM MST FRI DEC 10 2010

WYZ104-106-110-116-117-110400-
/O.EXP.KCYS.HW.W.0020.000000T0000Z-101211T0300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
752 PM MST FRI DEC 10 2010

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 


$$

NEZ002-003-019>021-054-055-095-096-110600-
/O.EXT.KCYS.WI.Y.0019.000000T0000Z-101211T0600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
752 PM MST FRI DEC 10 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* TIMING...THROUGH 11 PM THIS EVENING.

* WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP
  TO 50 MPH WILL BE LIKELY. 

* OBSERVED WINDS...WINDS HAVE ALREADY BEEN SUSTAINED AT OVER 30 
  MPH FOR SOME LOCATIONS...WITH GUSTS AT OR ABOVE 50 MPH. 

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR 
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

LUNDQUIST
315 
WWUS75 KCYS 110557
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 PM MST FRI DEC 10 2010

NEZ019-020-054-110700-
/O.CAN.KCYS.WI.Y.0019.000000T0000Z-101211T0600Z/
SCOTTS BLUFF-BANNER-KIMBALL-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
KIMBALL
1057 PM MST FRI DEC 10 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED THROUGH THE EVENING SO WILL CANCEL THE WIND
ADVISORY.

$$

NEZ002-003-021-055-095-096-110800-
/O.EXT.KCYS.WI.Y.0019.000000T0000Z-101211T0800Z/
DAWES-BOX BUTTE-MORRILL-CHEYENNE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT...
BAYARD...SIDNEY...HARRISON...AGATE
1057 PM MST FRI DEC 10 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM MST SATURDAY. 

* TIMING...WINDS CONTINUE TO BE STRONG ACROSS THE AREA SO HAVE
  EXTENDED THE ADVISORY THROUGH 1 AM.

* WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP
  TO 50 MPH ARE LIKELY.

* OBSERVED WINDS...WINDS CONTINUE TO BE SUSTAINED OVER 30 MPH FOR
  SOME LOCATIONS...WITH GUSTS AROUND 45 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR 
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

RJM
507 
WWUS75 KCYS 110800
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
100 AM MST SAT DEC 11 2010

NEZ021-055-110900-
/O.CAN.KCYS.WI.Y.0019.000000T0000Z-101211T0800Z/
MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...SIDNEY
100 AM MST SAT DEC 11 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED ACROSS THE AREA SO WILL CANCEL THE WIND
ADVISORY. SOME LOCATIONS ALONG RIDGETOPS AND OTHER EXPOSED AREAS
WILL CONTINUE TO SEE WINDS GUST 20 TO 30 MPH THROUGH THE MORNING.

$$

NEZ002-003-095-096-111100-
/O.EXT.KCYS.WI.Y.0019.000000T0000Z-101211T1100Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
100 AM MST SAT DEC 11 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM MST EARLY THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM MST EARLY THIS
MORNING. 

* TIMING...WINDS CONTINUE TO BE STRONG ACROSS THE AREA SO HAVE 
  EXTENDED THE ADVISORY THROUGH 4 AM. 

* WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS 
  UP TO 50 MPH ARE LIKELY. 

* OBSERVED WINDS...WINDS CONTINUE TO BE SUSTAINED OVER 30 MPH FOR
  SOME LOCATIONS...WITH GUSTS BETWEEN 40 AND 50 MPH...ESPECIALLY
  IN OPEN AREAS AND ALONG RIDGETOPS SUCH AS THE PINE RIDGE.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR 
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
888 
WWUS75 KCYS 111125
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
425 AM MST SAT DEC 11 2010

NEZ019>021-054-055-111930-
/O.EXB.KCYS.WI.Y.0019.000000T0000Z-101212T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
425 AM MST SAT DEC 11 2010

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...ONGOING BREEZY NORTHWEST WINDS WILL INCREASE THROUGH
  THE MORNING AND BECOME STRONG ACROSS THE AREA BY 10 AM.

* WINDS...CURRENT WINDS ARE OUT OF THE NORTHWEST AND ARE SUSTAINED
  AT 15 TO 25 MPH WITH HIGHER GUSTS. THESE WINDS WILL INCREASE
  THROUGH THE MORNING TO BECOME SUSTAINED AT 25 TO 35 MPH WITH
  GUSTS UP TO 50 MPH BY LATE THIS MORNING...ESPECIALLY IN OPEN
  AREAS AND ALONG RIDGES SUCH AS THE WILDCAT HILLS AND CHEYENNE
  RIDGE.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THIS AREA FOR THOSE WITH
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NEZ002-003-095-096-111930-
/O.EXT.KCYS.WI.Y.0019.000000T0000Z-101212T0000Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
425 AM MST SAT DEC 11 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* TIMING...WINDS WILL CONTINUE TO BE STRONG ACROSS THE AREA
  THROUGH EARLY THIS AFTERNOON.

* WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP
  TO 50 MPH ARE LIKELY...ESPECIALLY IN OPEN AREAS AND ALONG
  RIDGETOPS. WINDS IN THE LOWER VALLEYS WILL REMAIN LIGHT THROUGH
  THE EARLY MORNING BUT WILL INCREASE THROUGH THE DAY.

* OBSERVED WINDS...NORTHWEST WINDS CONTINUE TO BE SUSTAINED OVER
  30 MPH FOR MANY LOCATIONS...WITH GUSTS BETWEEN 40 AND 50 MPH
  ALONG RIDGETOPS SUCH AS THE PINE RIDGE. THE EXCEPTION IS AT
  CHADRON WHERE WINDS ARE 5 TO 15 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THIS AREA FOR THOSE WITH
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
364 
WWUS75 KCYS 111648
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
948 AM MST SAT DEC 11 2010

NEZ002-003-019>021-054-055-095-096-120000-
/O.CON.KCYS.WI.Y.0019.000000T0000Z-101212T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
948 AM MST SAT DEC 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...WINDS WILL CONTINUE TO BE STRONG ACROSS THE AREA 
  THROUGH EARLY THIS AFTERNOON. 

* WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP
  TO 50 MPH ARE LIKELY...ESPECIALLY IN OPEN AREAS AND ALONG THE
  HIGHER RIDGES. WINDS IN THE LOWER VALLEYS WILL REMAIN LIGHT
  THROUGH THE EARLY MORNING BUT WILL INCREASE THROUGH THE DAY.

* OBSERVED WINDS...NORTHWEST WINDS CONTINUE TO BE SUSTAINED OVER 
  30 MPH FOR MANY LOCATIONS...WITH GUSTS BETWEEN 40 AND 50 MPH 
  ALONG RIDGETOPS SUCH AS THE PINE RIDGE. THE EXCEPTION IS AT 
  CHADRON WHERE WINDS ARE 5 TO 15 MPH. 

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THIS AREA FOR THOSE WITH 
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

TT
123 
WWUS75 KCYS 112334
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MST SAT DEC 11 2010

NEZ002-003-019>021-054-055-095-096-120045-
/O.EXP.KCYS.WI.Y.0019.000000T0000Z-101212T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
434 PM MST SAT DEC 11 2010

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

WINDS HAVE SUBSIDED ACROSS WESTERN NEBRASKA LATE THIS AFTERNOON AS
THE STRONG LOW PRESSURE SYSTEM ACROSS THE GREAT PLAINS MOVES
EASTWARD INTO THE MISSISSIPPI RIVER VALLEY. WINDS BETWEEN 5 TO 15
MPH ARE EXPECTED TONIGHT WITH OCCASIONAL GUSTS UP TO 30 MPH THIS
EVENING. 

$$

TT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 10, 1:55 PM MST, 2 hours 30 minutes earlier.

Area forecast discussion, Dec 10, 1:55 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MST FRI DEC 10 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
WINDS ARE CLOSE TO VERIFYING IN THE HIGH WIND WARNING AREA SO WILL
KEEP THE HIGH WIND WARNING GOING AS PLANNED. SNOWFALL AMOUNTS IN
THE SIERRA MADRE AND SNOWY RANGES HAVE BEEN FROM 1 TO 4 INCHES
SINCE SUNRISE...SO WILL KEEP THE SNOW ADVISORY GOING AS PLANNED.
NW FLOW WILL DEVELOP ALOFT AS THE UPPER TROUGH AXIS MOVES EAST OF
THE CWA BY MIDNIGHT. LEFT FRONT QUADRANT OF THE JET MAX WILL BE
OVER THE SOUTHERN MOUNTAINS AND SE CORNER OF WYOMING TONIGHT. THIS
WILL AID IN FURTHER INTENSIFICATION OF THE SNOW OVER THE
MOUNTAINS...BUT LOW LEVEL DOWNSLOPE WINDS EAST OF THE MOUNTAINS
WILL OFFSET A LOT OF THIS LIFT. WINDS WILL DECREASE ACROSS THE AREA
AFTER 8 PM THIS EVENING AND SNOW WILL TAPER OFF AFTER MIDNIGHT.
ADDITIONAL SNOWFALL AMOUNTS IN THE SOUTHERN MOUNTAINS WILL BE FROM
4 TO 6 INCHES BY MORNING. SNOWFALL AMOUNTS AT THE LOWER ELEVATIONS
WILL BE FROM 1 TO 3 INCHES WEST OF THE LARAMIE RANGE...AND AN INCH
OR LESS TO THE EAST OF THE LARAMIE RANGE. THE COLD FRONT WILL BE
SOUTH OF THE AREA BY EARLY EVENING...AND COLD AIR ADVECTION WILL
INCREASE ACROSS THE AREA. THIS WILL ALSO INHIBIT ANY LIFT EAST OF
THE MOUNTAINS. NW FLOW WILL CONT ALOFT SAT AS AN UPPER RIDGE
BUILDS ALONG THE WEST COAST. SOME LIGHT SNOW WILL LINGER IN THE
MOUNTAINS...BUT DRIER CONDITIONS SHOULD PREVAIL ELSEWHERE. NW FLOW
WILL CONT ALOFT SAT NIGHT AND SUN AS THE UPPER RIDGE MOVES INLAND
OVER THE WESTERN U.S. DOWNSLOPE WINDS WILL CONTINUE EAST OF THE
LARAMIE RANGE LEADING TO DRY CONDITIONS OVER MUCH OF THE AREA.
SOME OROGRAPHIC SNOW WILL OCCUR IN THE SOUTHERN MOUNTAINS.
TEMPERATURES SUN WILL BE A BIT WARMER THAN SAT. SIMILAR CONDITIONS
ARE EXPECTED FOR MON ALONG WITH MUCH WARMER TEMPERATURES AS A
THERMAL RIDGE MOVES OVER THE CWA. HIGH TEMPERATURES WILL BE
AROUND 5 DEGREES BELOW NORMAL ON SAT...AROUND NORMAL SUN...AND 10
TO 15 DEGREES ABOVE NORMAL ON MON.

.LONG TERM...MONDAY THROUGH FRIDAY...
UPPER RIDGE OVER THE REGION MONDAY WILL GRADUALLY FLATTEN THROUGH
TUESDAY AS SHORTWAVE ENERGY RIDES OVER THE TOP OF IT AND HEIGHTS
SLOWLY DECREASE.  BREEZY TO WINDY AREAS OVER SOUTHEAST WY AS WELL
WITH LEE TROF OVER THE HIGH PLAINS.  NEXT SHORTWAVE TO AFFECT THE
CWA DUE WEDNESDAY BRINGING THE NEXT COLD FRONT ACROSS THE AREA AS
WELL AS SOME SNOW SHOWERS...MAINLY OVER THE MTNS AIDED BY
OROGRAPHICS.  MAINLY DRY AND SEASONABLY COOL CONDITIONS THEN
EXPECTED FOR THURSDAY AND FRIDAY IN A RATHER SPLIT FLOW REGIME WITH
STRONGER BAND OF WESTERLIES SUPPRESSED ACROSS THE SOUTHERN CONUS.

&&

.AVIATION...FOR 00Z TAFS...
UPPER SHORTWAVE AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE AREA
LATE THIS AFTERNOON AND EVENING.  THIS WILL BRING SCTD MVFR/LCL IFR
CIGS AND SNOW SHOWERS MAINLY THIS EVENING.  GUSTY SFC WINDS WILL
PERSIST OVER AND NEAR THE MTNS OVERNIGHT.

&&

.FIRE WEATHER...GUSTY WEST TO NORTHWEST WINDS WILL OCCUR ACROSS
THE DISTRICT INTO THIS EVENING. WINDY CONDITIONS WILL CONTINUE IN
THE MOUNTAINS THROUGH SATURDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 8 PM FRIDAY FOR WYZ104-WYZ106-WYZ110-
     WYZ116-WYZ117.
     WINTER WEATHER ADVISORY UNTIL 5 AM SATURDAY FOR WYZ112-WYZ114.
NE...NONE.

&&

SHORT TERM......KMD
LONG TERM/AVN...RE
Hazardous weather outlook, Dec 10, 5:09 AM MST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
509 AM MST FRI DEC 10 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-115>119-111215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
509 AM MST FRI DEC 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG AND GUSTY WEST WINDS WILL OCCUR ALONG AND WEST OF THE
LARAMIE RANGE TODAY. A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM
TONIGHT FOR THE SOUTHERN LARAMIE RANGE AND FOOTHILLS INCLUDING
INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND...AND FOR NORTHERN
AND EASTERN CARBON COUNTY INCLUDING INTERSTATE 80 NEAR ARLINGTON.
SUSTAINED WINDS AROUND 40 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY
IN THESE AREAS. A COLD FRONT WILL DROP SOUTH ACROSS THE AREA LATE
THIS AFTERNOON...BRINGING A MORE WIDESPREAD BUT BRIEF PERIOD OF
STRONG WINDS ACROSS REMAINING AREAS NEAR THE TIME OF FRONTAL
PASSAGE. SNOW SHOWERS WILL ACCOMPANY THE FRONT AS WELL WITH 1 TO 3
INCHES OF ACCUMULATION POSSIBLE IN THE NORTHERN LARAMIE
RANGE...AND LIGHT ACCUMULATIONS ELSEWHERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG AND GUSTY WINDS WILL RETURN TO PORTIONS OF SOUTHEAST
WYOMING ON SUNDAY AND SUNDAY NIGHT. SOME SNOW IS EXPECTED TO
RETURN TO THE FORECAST AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ112-114-111215-
SIERRA MADRE RANGE-SNOWY RANGE-
509 AM MST FRI DEC 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL OCCUR TODAY AND TONIGHT IN THE MOUNTAINS OF SOUTHEAST
WYOMING. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW
IS IN EFFECT UNTIL 5 AM SATURDAY AS 4 TO 8 INCHES OF ACCUMULATION
IS EXPECTED BY EARLY SATURDAY MORNING. STRONG AND GUSTY WEST WINDS
WILL PRODUCE BLOWING SNOW CONDITIONS WHICH WILL OFTEN REDUCE
VISIBILITIES TO LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW SHOWERS WILL CONTINUE THROUGH THE WEEKEND WITH ANOTHER 2 TO
4 INCHES OF ACCUMULATION POSSIBLE ON SUNDAY. SNOW WILL RETURN
AGAIN LATE TUESDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RJM

In the hours before

Local storm report, Dec 10, 4:06 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
406 PM MST FRI DEC 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     NON-TSTM WND GST 8 NE ALBIN              41.51N 104.00W
12/10/2010  E51 MPH          BANNER             NE   MESONET

            STRONGEST GUST OF THE DAY WITH ADDITIONAL GUSTS OF 48 AND
            45 MPH BACK THROUGH 1142 AM MST. ADDITIONAL REPORTS OF
            SUSTAINED WINDS IN EXCESS OF 30 MPH REPORTED AT THE TIME
            OF THE PEAK GUST AND AT 242 PM MST AND BETWEEN 1142 AM
            AND 142 PM MST TODAY.

&&

SJC
Special weather statement, Dec 10, 4:07 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
407 PM MST FRI DEC 10 2010

WYZ118-119-110115-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
407 PM MST FRI DEC 10 2010

...GUSTY WINDS AND SNOW THROUGH 5 PM MST...

STRONG NORTHWEST WINDS WILL COMBINE WITH FALLING SNOW TO CREATE
VISIBILITIES LESS THAN ONE-HALF MILE THROUGH AROUND 5 PM MST.
THESE REDUCED VISIBILITIES AND INCREASED SNOWFALL ARE OCCURRING
ALONG AND JUST AHEAD OF A COLD FRONT THAT IS MOVING SOUTHEAST
ACROSS SOUTHEAST WYOMING THIS EVENING. SNOWFALL ACCUMULATIONS
OF ONE-HALF INCH TO ONE INCH WILL BE POSSIBLE AS THIS BAND OF
PRECIPITATION MOVES ACROSS THE AREA.

THOSE TRAVELING ALONG INTERSTATE 80 IN LARAMIE COUNTY SHOULD BE
PREPARED TO SLOW DOWN AS SLICK ROADWAYS AND LIMITED VISIBILITIES
ARE LIKELY THROUGH AROUND 500 PM MST.

LUNDQUIST
Local storm report, Dec 10, 4:08 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
408 PM MST FRI DEC 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     NON-TSTM WND GST SCOTTSBLUFF             41.87N 103.66W
12/10/2010  M49 MPH          SCOTTS BLUFF       NE   MESONET

            SCOTTSBLUFF RAWS. STRONGEST WIND GUST BETWEEN 1049 AM MST
            AND 349 PM MST TODAY. GUSTS OF 45 MPH ALSO REPORTED AT
            1149 AM MST AND 349 PM MST.

&&

SJC
Local storm report, Dec 10, 4:10 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MST FRI DEC 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     NON-TSTM WND GST 7 NW GLEN               42.68N 103.68W
12/10/2010  M47 MPH          SIOUX              NE   DEPT OF HIGHWAYS

            SUMMER CREST HIGHWAY OBSERVATION. SUSTAINED WIND AT
            OBSERVATION WAS 20 MPH. FIRST OBSERVATION TO MEET
            ADVISORY CRITERIA.

&&

SJC
Local storm report, Dec 10, 4:14 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MST FRI DEC 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HIGH SUST WINDS  SCOTTSBLUFF AIRPORT     41.87N 103.60W
12/10/2010  M32 MPH          SCOTTS BLUFF       NE   OFFICIAL NWS OBS

            ADVISORY CRITERIA WINDS...BUT ONLY REPORT SO FAR THROUGH
            253 PM MST.

&&

SJC
Local storm report, Dec 10, 4:15 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MST FRI DEC 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HIGH SUST WINDS  DALTON                  41.41N 102.97W
12/10/2010  M32 MPH          CHEYENNE           NE   DEPT OF HIGHWAYS

            ADVISORY CRITERIA WINDS ALSO REPORTED AT 105 PM MST.

&&

SJC

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.